Kelly, it may be crazy but I've been using the sun as antidepressant for a long time. Short status for those who don't spend every waking moment tracking my health: I've been on Tasigna for a little over a year since loosing efficacy with Gleevec. Achieved normal blood counts in less than 3 weeks on Tasigna vs. 9 months for Gleevec and subsequently cytogenic response and MMR at the 1 year mark. Side effects on Tasigna for me are nothing compared to Gleevec as well.Back to the sun and vitamin D, I use a digital kitchen timer to limit my time laying out and diligently avoid burning. I think the main problem with relying on sun block to avoid sun burn is I always miss a spot somewhere. A reasonable base tan is enough to protect me from burning under normal circumstances. I do use sunblock for a day at the beach (3 blocks away).As some may recall in addition to CML since '06 I get to play with all things HIV for 32 years as well. Last year my HIV doc
had a patient whose complaints led the doc to check his vitamin D levels - zip. Then he checked them on another patient with similar complaints - zip again, and a third time. So he decided to start checking everybody's vitamin D level. He called me a couple of weeks later and told me excitedly that he had finally found someone in the clinic with normal vitamin D levels - me!Now here's the conflicted part (for me) when it comes to sun exposure. Dermatologists have been preaching to us that there is no safe level of sun exposure and they can certainly prove it. On the other hand there's only one proven anti-carcinogen - vitamin D. In fact researchers have recently noted increased incidence of carcinomas far above the general population in the aging HIV-positive population and even more recently tied them to, you guessed it, low vitamin D levels. (Not the article I was looking for) -
http://www.aidsmeds.com/articles/hiv_rilpivirine_tmc278_2581_20029.shtml Maybe the only safe and sane route it to take vitamin D supplements. You certainly should not take calcium without vitamin D. My completely unproven thought is that in some ways taking vitamin D isn't the same as making your own. As for the cancer risks associated with sun exposure my take is that the risk is greater the more sun you get and the younger you are when you get it. For me, I have to balance its anti-depressive effects against the risk and even my dermatologist doesn't disagree (much).
As for not waiting 2 hours between any kind of food and taking Tasigna - that is a really bad idea. No one has explained the mechanism to me but taking Tasigna while not fasting greatly increases your risk of atrial fibrillation.
--- On Thu, 4/19/12, kellyelise <kellyelise5@aol....> wrote:
You are so right, Millie! Writing down everything is so much easier
than talking about it.
I hate to burden my family and friends,,,so, I have my family here who
I'm talking about and I don't feel as though I am burdening everyone
with my woes.
You know what's crazy? My onc who is directing my care at CCF advised
me to go
out in the sun. She told me not to worry about skin cancer, etc. Now I
know why. Wow, vitamin
D deficiency. Geeze...I wish they'd explain that in the first place.
My trust level is almost
paranoid when it comes to doc's. lol
I have taken the Tasigna for 2 days now. Last night I vomited my
dinner, so I drank a
can of Ensure before bed and didn't wait the 2 hours for the Tasigna.
Hoping that doesn't
hurt anything. I've been super dizzy lately. Just rolling over in bed
makes my head spin. What
the heck is that??? I hate to run to the doctor with every boo
boo....but the PH taught me a
valuable lesson. I always minimized my symptoms so I didn't sound like
a cry baby. And....
everything I did COMPLAIN about was shrugged off anyway.
I have so much yard work and housework to do and no energy to do it.
That bothers me
the most. I want everything neat and clean and welcoming....fat chance
of that happening.
Oh well, seize the day!!
Thank you all - you help more than you will ever know.
A support group of http://cmlhope.com -------------------------------------------------